• Users Online: 269
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 11  |  Issue : 6  |  Page : 292-298

Ovarian hyperstimulation syndrome following the use of GnRH agonist trigger of final oocyte maturation and freeze-all strategy: A case report and review of the literature


1 Department of Obstetrics and Gynecology, Division of Reproductive Endocrinology and Infertility, Haifa Idriss-ART Unit, American University of Beirut, Beirut, Lebanon
2 School of Medicine, The University of Jordan, Amman, Jordan
3 Division of Plastic and Reconstructive Surgery, American University of Beirut Medical Center, Beirut, Lebanon

Correspondence Address:
Suleiman Ghunaim
Department of Obstetrics and Gynecology, Division of Reproductive Endocrinology and Infertility, Haifa Idriss-ART Unit, American University of Beirut, Beirut
Lebanon
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/2305-0500.356846

Rights and Permissions

Rationale: The current literature has a surprising controversy regarding the use of low-dose human chorionic gonadotropin (hCG) for luteal support as an explanation for the development of ovarian hyperstimulation syndrome, and this is because of the gap in the listing of the predisposing factors that put women at an increased risk of ovarian hyperstimulation syndrome. Patient concerns: A case of 25-year-old woman presented with abdominal pain, distention, dyspnea, and nausea with a 6.5 kg increase in weight from baseline. Ultrasonographic examination showed bilaterally enlarged multicystic ovaries after gonadotropin-releasing hormone (GnRH) agonist triggering and cycle segmentation with no hCG rescue administration. Diagnosis: Moderate/severe ovarian hyperstimulation syndrome. Interventions: The woman was admitted to the hospital for medical management of moderate/severe ovarian hyperstimulation syndrome, and pain management was advanced to patient-controlled anesthesia with the start of low molecular weight heparin. On day 2, albumin therapy followed by a furosemide chase was started due to an increase in abdominal girth. On day 1, Cabergoline was maintained, and on day 2 the GnRH antagonist Cetrorelix was started. Outcomes: The woman’s clinical condition improved, and a clinical pregnancy was eventually achieved during the first cryo-warmed blastocyst cycle. Lessons: Ovarian hyperstimulation syndrome can still happen even after the use of GnRH agonist and avoidance of hCG support. Segmentation of in vitro fertilization with complete avoidance of hCG for luteal support remains the best approach.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed80    
    Printed0    
    Emailed0    
    PDF Downloaded10    
    Comments [Add]    

Recommend this journal